Alert archive / Illinois / Tornado Warnings in 2009

Tornado Warning 7, NWS Chicago, IL

June 19, 2009Ford County, Iroquois County, Illinois

NWS Chicago, IL issued this tornado warning at Jun 19, 2009, 6:16 PM CDT for Ford County, Iroquois County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2009, 6:16 PM CDT (23:16 UTC)
Expired
Jun 19, 2009, 6:51 PM CDT
In force
35 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties Ford County, IL, Iroquois County, IL

The radar

The Lincoln radar (KILX), 115 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:24 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2125 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 192316
TORLOT
ILC053-075-200015-
/O.NEW.KLOT.TO.W.0007.090619T2316Z-090620T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
616 PM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN FORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 715 PM CDT...

* AT 614 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
  ROTATION IN A SEVERE THUNDERSTORM 13 MILES WEST OF PAXTON...MOVING
  EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES NORTH OF PAXTON BY 640 PM...
  BUCKLEY BY 650 PM...
  CISSNA PARK BY 710 PM...
  CLAYTONVILLE BY 715 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

&&

LAT...LON 4046 8835 4060 8838 4070 8775 4048 8775
      4048 8793 4046 8794
TIME...MOT...LOC 2316Z 262DEG 22KT 4053 8831

$$

MARSILI
3 follow-up statements
000 
WWUS53 KLOT 192328
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
628 PM CDT FRI JUN 19 2009

ILC053-075-200015-
/O.CON.KLOT.TO.W.0007.000000T0000Z-090620T0015Z/
FORD IL-IROQUOIS IL-
628 PM CDT FRI JUN 19 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHWESTERN IROQUOIS AND CENTRAL FORD COUNTIES...

AT 627 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG ROTATION IN A THUNDERSTORM NEAR ROBERTS...MOVING
EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  LODA BY 635 PM...
  BUCKLEY BY 640 PM...
  CISSNA PARK BY 655 PM...
  CLAYTONVILLE BY 700 PM...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4047 8823 4061 8824 4070 8775 4048 8775
      4048 8793 4046 8794
TIME...MOT...LOC 2328Z 262DEG 28KT 4055 8816

$$

MARSILI
000 
WWUS53 KLOT 192340
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
640 PM CDT FRI JUN 19 2009

ILC053-075-200015-
/O.CON.KLOT.TO.W.0007.000000T0000Z-090620T0015Z/
FORD IL-IROQUOIS IL-
640 PM CDT FRI JUN 19 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHWESTERN IROQUOIS AND EXTREME SOUTHEASTERN FORD COUNTIES...

AT 639 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG ROTATION IN A SEVERE THUNDERSTORM. THIS STRONG 
ROTATION WAS LOCATED NEAR BUCKLEY...MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  CISSNA PARK BY 655 PM...
  CLAYTONVILLE BY 700 PM...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4049 8809 4062 8810 4070 8775 4048 8775
      4048 8793 4046 8794
TIME...MOT...LOC 2340Z 262DEG 28KT 4056 8804

$$

MARSILI
000 
WWUS53 KLOT 192351
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
651 PM CDT FRI JUN 19 2009

ILC053-075-200001-
/O.CAN.KLOT.TO.W.0007.000000T0000Z-090620T0015Z/
FORD IL-IROQUOIS IL-
651 PM CDT FRI JUN 19 2009

...THE TORNADO WARNING FOR SOUTHWESTERN IROQUOIS AND EXTREME
SOUTHEASTERN FORD COUNTIES IS CANCELLED...

THE RADAR INDICATED ROTATION THAT PROMPTED THE TORNADO WARNING HAS 
WEAKENED. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A 
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT.

LAT...LON 4049 8809 4062 8810 4070 8775 4048 8775
      4048 8793 4046 8794
TIME...MOT...LOC 2351Z 262DEG 28KT 4057 8792

$$

MARSILI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:18 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 19, 3:18 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
318 PM CDT FRI JUN 19 2009

.DISCUSSION...
315 PM CDT

MAIN FORECAST FOCUS CONTINUES TO BE ON NEAR TERM CONVECTIVE/SEVERE
POTENTIAL.

OUTFLOW BOUNDARY FROM EARLIER THUNDERSTORMS STALLED ACROSS SOUTHERN
PORTIONS OF THE FORECAST AREA...BUT NOW IS BEGINNING TO RETREAT BACK
NORTHWARD AND IS BEGINNING TO LOSE DEFINITION. EVEN NORTH OF THIS
OUTFLOW BOUNDARY WINDS STARTED TO VEER MORE SOUTHERLY. SFC
TEMPERATURES RISING INTO THE MID 80S TO NEAR 90 HAS ALLOWED FOR
SURFACE BASED CAPES TO INCREASE TO BETWEEN 3-4K J/KG ALONG AN AXIS
FROM WEST CENTRAL ILLINOIS INTO NORTHWEST ILLINOIS WITH LESSER
AMOUNTS OF SURFACE BASED INSTABILITY ACROSS FAR NORTHEAST ILLINOIS
WHERE SFC TEMPERATURES ARE STILL COOLER FROM THE MORNING
THUNDERSTORMS. HOWEVER...WITH OUTFLOW BOUNDARY/WARM FRONT RAPIDLY
SURGING BACK NORTHWARD...WOULD EXPECT NORTHEAST ILLINOIS AREAS TO
WARM QUICKLY THIS AFTERNOON AND RAPIDLY DESTABILIZE. THUNDERSTORMS
HAVE ALREADY STARTED TO FIRE ONCE AGAIN IN THIS INSTABILITY AXIS
ACROSS WEST CENTRAL ILLINOIS AND SHOULD BE AFFECTING SOUTHWEST
PORTIONS OF THE FORECAST AREA OVER NEXT FEW HOURS. LOOKING
UPSTREAM...A FAIRLY POTENT UPPER LEVEL SHORT WAVE CONTINUES TO TRACK
ACROSS SOUTHERN NEBRASKA/NORTHWEST KANSAS WHICH WILL BE APPROACHING
THE MID MS RIVER VALLEY THIS EVENING. AN 80 KNOT UPPER LEVEL JET
STREAK IS ALSO NOTED ACROSS NORTHERN MISSOURI EJECTING OUT AHEAD OF
THE MAIN SHORT WAVE TROUGH. THIS SHORT WAVE/JET STREAK SHOULD ALLOW
FOR INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS THIS EVENING.
DEEP LAYER SHEAR ALSO REMAINS VERY SUPPORTIVE OF RAPID SEVERE
DEVELOPMENT AND POSSIBILITY OF DISCRETE CELLS AHEAD OF THE COLD
FRONT. STILL EXPECTING CONVECTION TO TAKE ON MORE OF SQUALL LINE/BOW
ECHO MODE LATER THIS EVENING AS THE MAIN COLD FRONT APPROACHES. HIGH
WINDS AND HAIL STILL APPEAR TO BE MAIN THREATS ALTHOUGH CANNOT
COMPLETELY RULE OUT ISOLATED TORNADOES ESPECIALLY LATE IN THE
AFTERNOON BEFORE CONVECTION IS EXPECTED TO CONGEAL INTO MORE OF A
COMPLEX WITH AN INCREASING WIND THREAT. ISSUED A FLASH FLOOD WATCH
FOR ALL OF THE FORECAST AREA EARLIER TODAY DUE TO EXPECTED HEAVY
RAINFALL TONIGHT. MAY SEE THE GREATEST RAINFALL AMOUNTS ACROSS
SOUTHERN HALF OF THE FORECAST AREA...AND OLD OUTFLOW BOUNDARY MAY
SERVE AS A FOCUS FOR LOCALLY HIGHER AMOUNTS.

SEVERE THREAT WILL BEGIN TO WANE TOWARD MIDNIGHT AS LOW PULLS OUT
OVER WISCONSIN AND COLD FRONT TRACKS THROUGH NORTHERN ILLINOIS.
QUIET WEATHER THEN SHOULD RETURN FOR SATURDAY AS SFC HIGH BEGINS TO
BUILD INTO THE MID/UPPER MS RIVER VALLEY. MAIN QUESTION TOMORROW
WILL BE WHETHER LOW LEVEL NORTH/NORTHWEST FLOW BEHIND THE COLD FRONT
WILL BE STRONG ENOUGH TO SUPPRESS ANY LAKE INFLUENCE FOR ILLINOIS
NEARSHORE AREAS. ALTHOUGH LOW LEVEL WINDS NOT EXPECTED TO BE THAT
STRONG...DEEP MIXING SHOULD PROVIDE STRONG ENOUGH NORTHWEST WINDS TO
LIMIT LAKE BREEZE. HIGHS ARE GENERALLY EXPECTED TO BE IN THE MID AND
UPPER 80S TOMORROW. STILL EXPECTING MOST OF THE WEEKEND SHOULD BE
DRY ALTHOUGH LATEST GFS DOES SUGGEST A SHORT WAVE LIFTING NORTHEAST
THROUGH THE NORTHERN PLAINS WHICH SHOULD INCREASE LOW LEVEL WAA AND
POSSIBLY RESULT IN A FEW ELEVATED SHOWERS. WILL HOLD OFF ON ANY
PRECIP MENTION AT THIS TIME GIVEN MID LEVEL LAPSE RATES NOT EXPECTED
TO BE THAT STEEP DUE TO LINGERING EFFECTS FROM SUBSIDENCE INVERSION
THAT DEVELOPS LATE TONIGHT INTO SATURDAY.

HAVE MADE VERY FEW CHANGES TO THE EXTENDED FORECAST TODAY WITH STILL
NOT MUCH CHANGE IN MEDIUM RANGE MODELS FROM THE PREVIOUS FEW DAYS.
EARLY NEXT WEEK...AMPLITUDE OF UPPER RIDGING WILL INCREASE ACROSS
THE CENTRAL CONUS AND MAIN SHORT WAVE TRACK IS EXPECTED TO REMAIN
WELL TO THE NORTH ACROSS SOUTHERN CANADA. VERY DIFFICULT AT THIS
TIME TO PINPOINT ANY BETTER CHANCES OF RAIN IN THIS PATTERN SO HAVE
KEPT MOST OF NEXT WEEK DRY AT THIS TIME.

MARSILI

&&

.AVIATION...

1800 UTC TAFS...FOCUS CONTINUES TO BE ON THUNDERSTORM DEVELOPMENT
ACROSS THE TERMINALS FOR THE FORECAST PERIOD.

THUNDERSTORMS QUICKLY REDEVELOPED THIS MORNING AFTER AN INITIAL
WAVE OF STORMS MOVED IN LATE LAST NIGHT. WHAT IS LEFT OF THEM ARE
CURRENTLY MOVING EAST OF THE TERMINALS. WILL SEE A TREND TOWARD
BETTER CEILINGS AS THIS SHOWERS AND THUNDERSTORMS EXIT TO THE
EAST WITH CEILINGS COMING UP TO VFR WITHIN THE NEXT HOUR. THERE IS
SOME PARTIAL CLEARING THAT WILL BE OCCURRING THIS AFTERNOON ACROSS
THE TERMINALS. ALTHOUGH...MID LEVEL WAVE IS FORECAST TO TRACK
NORTHEAST INTO THE FORECAST AREA LATER THIS AFTERNOON
REINTRODUCING CLOUD COVER AND PRECIP. SEVERAL ROUNDS OF STORMS
HAVE ALREADY OCCURRED...BUT AIR JUST TO THE SOUTH OF THE TERMINALS
HAS BEEN UNTOUCHED THUS FAR. THIS WILL ONCE AGAIN YIELD A MODERATELY
UNSTABLE ATMOSPHERE LATER THIS AFTERNOON AND EVENING...AS COLD
FRONT PUSHES THROUGH. THUNDERSTORMS WILL MOVE THROUGH THE FORECAST
AREA TONIGHT...BUT WILL COME TO AN END AS SURFACE LOW AND FRONT
PUSH THROUGH. ON THE BACKSIDE...CLOUDS WILL SCATTER OUT SATURDAY
MORNING WITH THE POTENTIAL FOR FOG AS LOW MOISTURE WILL BE THERE
AND WINDS ARE FORECAST TO DIMINISH.

WINDS WILL CONTINUE TO INCREASE TODAY AND TRY INITIALLY VEER TO
THE SOUTH...AND THEN TO THE SOUTHWEST. AS LOW EXITS TO THE
EAST...WINDS WILL CONTINUE TO THE WEST SATURDAY MORNING.

RODRIGUEZ

&&

.MARINE...
212 AM CDT

MAIN THREAT OVER THE LAKE OVER THE NEXT FEW DAYS REMAINS THE
CHANCES FOR THUNDERSTORMS WITH STRONG WIND. LINE OF STORMS THIS
MORNING WILL CONTINUE TO ADVANCE SOUTH ALONG THE LAKE AND THEN
CLEAR OUT LATER IN THE MORNING. ANOTHER ROUND OF STRONG
THUNDERSTORMS ARE ANTICIPATED TO DEVELOP FRIDAY AFTERNOON AND ROLL
ACROSS THE LAKE. AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE LAKE
FRIDAY INTO FRIDAY NIGHT AND DROP A COLD FRONT DOWN THE LAKE. HIGH
PRESSURE IS THEN EXPECTED TO SET UP ACROSS THE LAKE THROUGH THE
REST OF THE WEEKEND INTO EARLY NEXT WEEK KEEPING WINDS AND WAVES
DOWN.

HALBACH

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 1 AM SATURDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 1
     AM SATURDAY.

LM...NONE.
&&
Hazardous weather outlook, Jun 19, 3:45 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
345 PM CDT FRI JUN 19 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
202045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
345 PM CDT FRI JUN 19 2009 /445 PM EDT FRI JUN 19 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...WHICH MAY PRODUCE:
  DAMAGING WINDS IN EXCESS OF 70 MPH.
  HEAVY RAIN WHICH COULD CAUSE FLASH FLOODING.
  LIGHTNING.
  HAIL TO 1 1/2 INCHES IN DIAMETER IS ALSO POSSIBLE.
  ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH MIDNIGHT.

  DISCUSSION:

  ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN
  COVERAGE EARLY THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE
  APPROACHES FROM THE WEST. THE COMBINATION OF MODERATE
  INSTABILITY AND STRONG WIND SHEAR WILL RESULT IN A THREAT OF
  SEVERE WEATHER THROUGH AROUND MIDNIGHT. THE MAIN THREATS ARE
  LARGE HAIL AND DAMAGING WINDS BUT AN ISOLATED TORNADO IS
  POSSIBLE. IN ADDITION TO THE THREAT OF SEVERE WEATHER...VERY
  HEAVY RAINFALL IS POSSIBLE THAT MAY LEAD TO FLOODING AND FLASH
  FLOODING. A COLD FRONT WILL BE TRACKING EASTWARD ACROSS NORTHERN
  ILLINOIS TOWARD MIDNIGHT WHICH SHOULD END THE THREAT OF SEVERE
  WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE OF A THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-202045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
345 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. SOME STORMS MAY
PRODUCE WIND GUSTS OVER 34 KNOTS...LARGE HAIL...AND DANGEROUS
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-202045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
345 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. SOME STORMS MAY
PRODUCE WIND GUSTS OVER 34 KNOTS...LARGE HAIL...AND DANGEROUS
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MARSILI

In the hours before

Local storm report, Jun 19, 3:23 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
323 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HEAVY RAIN       2 WSW ELK GROVE VILLAGE 41.99N 88.03W
06/19/2009  M3.03 INCH       DUPAGE             IL   PUBLIC

            SOME STREET FLOODING ALSO REPORTED.

&&

BOXELL
Local storm report, Jun 19, 5:18 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
518 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND GST     AMBOY                   41.72N 89.33W
06/19/2009  E50 MPH          LEE                IL   TRAINED SPOTTER

            ALSO PEA SIZED HAIL.

&&

BOXELL
Local storm report, Jun 19, 5:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
547 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     DIXON                   41.85N 89.48W
06/19/2009  E60 MPH          LEE                IL   TRAINED SPOTTER

&&

BOXELL
Local storm report, Jun 19, 5:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
558 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FUNNEL CLOUD     1 W POPLAR GROVE        42.37N 88.84W
06/19/2009                   BOONE              IL   LAW ENFORCEMENT

&&

BOXELL
Local storm report, Jun 19, 6:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
607 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     NON-TSTM WND GST 1 N LA SALLE            41.35N 89.09W
06/19/2009  E45 MPH          LA SALLE           IL   TRAINED SPOTTER

&&

BOXELL
Local storm report, Jun 19, 6:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
612 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND GST     DIXON                   41.85N 89.48W
06/19/2009  E50 MPH          LEE                IL   TRAINED SPOTTER

&&

BOXELL

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:13 AM CDTSpecial Marine WarningLOT2 hr
Jun 19, 1:27 AM CDTSevere Thunderstorm WarningLOTBoone, Lake, McHenry, Winnebago63 min
Jun 19, 2:02 AM CDTSpecial Marine WarningLOT118 min
Jun 19, 4:42 AM CDTSpecial Marine WarningLOT77 min
Jun 19, 4:48 AM CDTSevere Thunderstorm WarningLOTCook, Lake24 min
Jun 19, 7:49 AM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago45 min
Jun 19, 8:01 AM CDTSpecial Marine WarningLOT89 min
Jun 19, 8:31 AM CDTSevere Thunderstorm WarningLOTBoone, McHenry47 min
Jun 19, 8:55 AM CDTTornado WarningLOTKane, McHenry22 min
Jun 19, 9:17 AM CDTFlash Flood WarningLOTBoone, DeKalb, Kane, McHenry, Ogle, Winnebago4 hr
Jun 19, 9:31 AM CDTSpecial Marine WarningLOT119 min
Jun 19, 9:35 AM CDTSevere Thunderstorm WarningLOTBoone, Ogle, Winnebago70 min
Jun 19, 9:46 AM CDTSevere Thunderstorm WarningLOTCook, Lake29 min
Jun 19, 10:01 AM CDTSevere Thunderstorm WarningLOTDuPage, Kane42 min
Jun 19, 10:03 AM CDTFlash Flood WarningLOTCook, DuPage, Lake4 hr
Jun 19, 10:04 AM CDTRiver Flood WarningLOTLake9 days
Jun 19, 10:10 AM CDTRiver Flood AdvisoryLOTCook2 hr
Jun 19, 10:12 AM CDTSevere Thunderstorm WarningLOTDeKalb, Lee, Ogle63 min
Jun 19, 10:28 AM CDTSevere Thunderstorm WarningLOTCook, DuPage47 min
Jun 19, 10:57 AM CDTSpecial Marine WarningLOT115 min
Jun 19, 11:07 AM CDTSevere Thunderstorm WarningLOTCook, Kane, Lake, McHenry53 min
Jun 19, 11:23 AM CDTSevere Thunderstorm WarningLOTCook, DeKalb, DuPage, Kane67 min
Jun 19, 11:29 AM CDTSpecial Marine WarningLOT80 min
Jun 19, 12:25 PM CDTSevere Thunderstorm WarningLOTCook, DuPage50 min
Jun 19, 12:27 PM CDTRiver Flood WarningLOTCook8 days
Jun 19, 1:08 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more8 hr
Jun 19, 2:13 PM CDTRiver Flood WarningLOTCook53 hr
Jun 19, 2:41 PM CDTSpecial Marine WarningLOT53 min
Jun 19, 4:35 PM CDTRiver Flood AdvisoryLOTBoone4 days
Jun 19, 5:36 PM CDTFlash Flood WarningLOTBoone, DeKalb, Lee, Ogle, Winnebago6 hr
Jun 19, 5:46 PM CDTTornado WarningLOTBoone29 min
Jun 19, 5:49 PM CDTSevere Thunderstorm WarningLOTDeKalb, Ford, Grundy, Kane, Kendall, LaSalle and 2 more41 min
Jun 19, 6:00 PM CDTFlash Flood WarningLOTCook, DuPage, Kane, Lake, McHenry6 hr
Jun 19, 6:00 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston32 min
Jun 19, 6:03 PM CDTSpecial Marine WarningLOT87 min
Jun 19, 6:05 PM CDTSevere Thunderstorm WarningLOTLake55 min
Jun 19, 6:12 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Lee, Ogle, Winnebago63 min
Jun 19, 6:23 PM CDTSpecial Marine WarningLOT112 min
Jun 19, 6:23 PM CDTSevere Thunderstorm WarningLOTCook, DeKalb, DuPage, Ford, Grundy, Iroquois and 7 more52 min
Jun 19, 6:28 PM CDTSevere Thunderstorm WarningLOTBoone, Lake, McHenry29 min
Jun 19, 6:38 PM CDTSevere Thunderstorm WarningLOTDeKalb, Grundy, Kendall, LaSalle, Lee, Livingston67 min
Jun 19, 6:56 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Iroquois, Kankakee, Will94 min
Jun 19, 6:56 PM CDTSevere Thunderstorm WarningLOTBoone, Cook, DeKalb, DuPage, Kane, Lake and 1 more43 min

Nearby

Tornado Warnings in Illinois, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.